Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 324, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 14, 2008, 5:38 PM CDT for Chilton County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2008, 5:38 PM CDT (22:38 UTC)
- Expired
- Jun 14, 2008, 6:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Chilton County, AL
The radar
The Birmingham radar (KBMX), 32 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2015 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 142238
SVRBMX
ALC021-142315-
/O.NEW.KBMX.SV.W.0324.080614T2238Z-080614T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
538 PM CDT SAT JUN 14 2008
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHILTON COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...JEMISON...CLANTON...
* UNTIL 615 PM CDT
* AT 531 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHILTON
COUNTY MOTOR SPORTS PARK...OR 9 MILES SOUTHWEST OF JEMISON...AND
MOVING NORTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THORSBY...UNION GROVE AND GAP OF THE MOUNTAIN
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3303 8654 3272 8652 3271 8700 3282 8701
3283 8687 3303 8687
TIME...MOT...LOC 2238Z 243DEG 16KT 3286 8678
$$3 follow-up statements
000
WWUS54 KBMX 142249
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
549 PM CDT SAT JUN 14 2008
ALC021-142315-
/O.CON.KBMX.SV.W.0324.000000T0000Z-080614T2315Z/
CHILTON AL-
549 PM CDT SAT JUN 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL CHILTON COUNTY...
AT 545 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
THORSBY...OR ABOUT 6 MILES SOUTH OF JEMISON...MOVING NORTHEAST AT 10
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ENTERPRISE...LOMAX...CLANTON...UNION GROVE...COOPER AND GAP OF THE
MOUNTAIN
LAT...LON 3282 8693 3283 8689 3283 8687 3292 8680
3303 8679 3303 8654 3272 8652 3272 8689
TIME...MOT...LOC 2249Z 243DEG 16KT 3288 8673
$$000
WWUS54 KBMX 142259
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
559 PM CDT SAT JUN 14 2008
ALC021-142315-
/O.CON.KBMX.SV.W.0324.000000T0000Z-080614T2315Z/
CHILTON AL-
559 PM CDT SAT JUN 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL CHILTON COUNTY...
AT 558 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LOMAX...OR ABOUT NEAR CLANTON...MOVING NORTHEAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION
GROVE...COOPER AND GAP OF THE MOUNTAIN
LAT...LON 3273 8684 3281 8685 3283 8689 3283 8682
3292 8680 3299 8677 3303 8654 3272 8652
TIME...MOT...LOC 2259Z 243DEG 16KT 3288 8668
$$000
WWUS54 KBMX 142315
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
615 PM CDT SAT JUN 14 2008
ALC021-142325-
/O.EXP.KBMX.SV.W.0324.000000T0000Z-080614T2315Z/
CHILTON AL-
615 PM CDT SAT JUN 14 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHILTON COUNTY EXPIRES
AT 615 PM CDT...
THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE WEAKENED.
LAT...LON 3273 8684 3281 8685 3283 8689 3283 8682
3292 8680 3299 8677 3303 8654 3272 8652
TIME...MOT...LOC 2259Z 243DEG 16KT 3288 8668
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:43 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 14, 3:43 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 343 PM CDT SAT JUN 14 2008 .SHORT TERM...TONIGHT AND SUNDAY... A FEW WEAK SYNOPTIC BOUNDARIES ALONG WITH SEVERAL SMALLER SCALE BOUNDARIES ARE LOCATED NEAR THE FORECAST AREA THIS AFTERNOON. SUBSIDENCE BEHIND A FEW DISTINCT MCVS CLEARED THE SKIES AND ALLOWED THE INSTABILITY TO CLIMB QUICKLY. THEREFORE...A FEW STRONG TO MARGINALLY SEVERE STORMS CAN BE EXPECTED INTO THE EVENING HOURS. THE MAIN THREAT WILL BE LOCALIZED HEAVY RAIN AROUND 2 INCHES N A SHORT PERIOD OF TIME/GUSTY WINDS UP TO 50 MPH/DEADLY LIGHTNING AND POSSIBLY SMALL HAIL. EXPECT NUMEROUS THUNDERSTORMS THROUGH 7 PM...THEN MENTIONED SCATTERED THUNDERSTORMS THROUGH 10 PM...WITH ISOLATED THE REMAINDER OF THE NIGHT. GFS SEEMS TO BE HANDLING THE CURRENT SITUATION A BIT BETTER THEN THE NAM SO LEANED THAT WAY. GFS HAS SHORT WAVE MOVING OVER THE AREA LATER TONIGHT...SO WILL HAVE TO MONITOR DEVELOPMENT BEYOND MIDNIGHT AS THE EVENING PROGRESSES. DRIER AIR TRIES TO FILTER INTO AT LEAST NORTH AND EAST CENTRAL ALABAMA BY SUNDAY NIGHT. BUT UNTIL THEN...ISOLATED TO SCATTERED THUNDERSTORMS FOR CENTRAL ALABAMA...MOST NUMEROUS SOUTH. LEANED A BIT HIGHER THAN MAV GUIDANCE ON LOWS TONIGHT AND A BIT WARMER FOR SUNDAY...BUT LITTLE ADJUSTMENT TO ONGOING FORECAST NUMBERS. 75/LINHARES .LONG TERM... LINGERING FRONTAL BOUNDARY ACROSS SOUTH CENTRAL ALABAMA EARLY NEXT WEEK MAY BE ENOUGH TO TRIGGER A FEW THUNDERSTORMS ACROSS SOUTHERN PORTIONS OF THE CWA ON MONDAY. ANOTHER COLD FRONT WILL MOVE INTO CENTRAL ALABAMA ON TUESDAY AS A LOW DEEPENS ACROSS THE NORTHEASTERN US...AND THE THERMAL RIDGE STRENGTHENS ACROSS THE SOUTHWEST. THIS PATTERN WILL RESULT IN NORTHEASTERLY FLOW ACROSS CENTRAL ALABAMA. WILL HAVE TO MONITOR THE SHORT TERM FORECAST VERY CLOSELY FOR THE POTENTIAL DEVELOPMENT OF AN UPSTREAM MCS IN THIS PATTERN MOVING INTO CENTRAL ALABAMA. TEMPERATURES WILL TURN NOTICEABLY COOLER BEHIND THE FRONT. GUIDANCE SUGGESTS HIGHS WILL BE IN THE UPPER 70S...YES UPPER 70S...WEDNESDAY...WITH DEWPOINTS NEAR 50. ALTHOUGH I WOULD LOVE TO SEE SOME OF THESE CONDITIONS...FEEL CONFIDENT IN GOING SEVERAL DEGREES ABOVE GUIDANCE MIDWEEK. TEMPERATURES GRADUALLY TREND WARMER FRIDAY THROUGH THE WEEKEND...BUT STILL REMAIN SEVERAL DEGREES COOLER THAN WE HAVE EXPERIENCED SO FAR THIS MONTH. && .AVIATION...18Z TAF DISCUSSION. WEAK SYNOPTIC BOUNDARY MOVING SLOWLY ACROSS CENTRAL ALABAMA THROUGH TONIGHT. ADDITIONALLY...NUMEROUS MESOSCALE BOUNDARIES EXIST. MOISTURE AND INSTABILITY WILL ALLOW THUNDERSTORMS TO DEVELOP AREAWIDE. SINCE THE THUNDERSTORMS ARE WIDELY DISTRIBUTED BUT NUMEROUS...WILL START OFF WITH MENTION OF VCTS FOR MGM/TOI AND HOLD IT OFF UNTIL 20Z FOR ALL OTHER SITES. WILL KEEP THIS MENTION THROUGH 02Z AT ALL LOCATIONS BECOMING VCSH THROUGH 05Z. CEILINGS AND VISIBILITIES WILL GENERALLY BE VFR EXCEPT DIRECTLY UNDER THE HEAVIER SHOWERS WHERE CEILINGS MAY TEMPORARILY DROP TO MVFR AND VIS TO IFR. MGM/TOI WILL EXHIBIT LIGHT VARIABLE WINDS WHERE SOME NORTHERN LIGHT COMPONENT WILL BE NOTICED. SOME FOG DEVELOPMENT EXPECTED AREAWIDE SOME MENTIONED MVFR VIS 10-13Z. 75 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 88 67 90 67 / 30 20 0 10 10 ANNISTON 68 88 68 92 68 / 30 30 0 10 10 BIRMINGHAM 69 89 70 91 69 / 40 20 0 10 10 TUSCALOOSA 70 92 69 94 70 / 40 20 0 10 10 CALERA 70 89 69 92 69 / 40 30 10 10 10 AUBURN 69 87 69 89 68 / 40 50 20 20 10 MONTGOMERY 70 91 70 93 71 / 40 50 20 20 10 TROY 70 87 69 91 68 / 40 50 20 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
In the hours before
Special weather statement, Jun 14, 2:56 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 256 PM CDT SAT JUN 14 2008 ALZ023-142045- TUSCALOOSA- 256 PM CDT SAT JUN 14 2008 ...SIGNIFICANT WEATHER ALERT FOR TUSCALOOSA COUNTY UNTIL 345 PM CDT... AT 249 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOLEY SPRINGS TO 9 MILES NORTHWEST OF SAMANTHA...OR ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF CARBON HILL TO 14 MILES NORTHEAST OF GORDO...MOVING SOUTHEAST AT 13 MPH. WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jun 14, 3:44 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 344 PM CDT SAT JUN 14 2008 ALZ040>044-142130- AUTAUGA-DALLAS-ELMORE-LOWNDES-MONTGOMERY- 344 PM CDT SAT JUN 14 2008 ...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...DALLAS...ELMORE...LOWNDES AND MONTGOMERY COUNTIES UNTIL 430 PM CDT... AT 344 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BURNSVILLE TO COOSADA...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF VALLEY GRANDE TO MILLBROOK...MOVING SOUTH AT 10 MPH. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MULBERRY. GARDNER ISLAND. BOYLSTON. MONTGOMERY ZOO. HUNTER. SELMA DRAG STRIP. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, Jun 14, 4:25 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
425 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HEAVY RAIN MONTGOMERY 32.35N 86.28W
06/14/2008 E0.00 INCH MONTGOMERY AL AMATEUR RADIO
2 INCH ACCUMULATION PER HOUR. 3-4 INCHES OVER DOWNTOWN
ROADWAYS.
&&
10.5Special weather statement, Jun 14, 4:52 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 452 PM CDT SAT JUN 14 2008 ALZ040-042-142230- DALLAS-LOWNDES- 452 PM CDT SAT JUN 14 2008 ...SIGNIFICANT WEATHER ALERT FOR DALLAS AND LOWNDES COUNTIES UNTIL 530 PM CDT... AT 450 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ORRVILLE TO 6 MILES NORTHWEST OF PINTLALA...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF SELMA TO 8 MILES EAST OF HAYNEVILLE...MOVING SOUTH AT 9 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... OLD CAHABA PARK. SARDIS. ORRVILLE. WHITES BLUFF. HAYNEVILLE. DALLAS LAKE. RAINFALL AMOUNTS OF UP TO TWO INCHES IN A SHORT PERIOD OF TIME ARE POSSIBLE FROM THE THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JD/81
Special weather statement, Jun 14, 5:17 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 517 PM CDT SAT JUN 14 2008 ALZ030-142300- SUMTER- 517 PM CDT SAT JUN 14 2008 ...SIGNIFICANT WEATHER ALERT FOR SUMTER COUNTY UNTIL 600 PM CDT... AT 513 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR BOYD...OR 7 MILES NORTHWEST OF LIVINGSTON...MOVING SOUTHEAST AT 19 MPH. WINDS UP TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jun 14, 5:26 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 526 PM CDT SAT JUN 14 2008 ALZ033-035-142300- CHILTON-PERRY- 526 PM CDT SAT JUN 14 2008 ...SIGNIFICANT WEATHER ALERT FOR CHILTON AND PERRY COUNTIES UNTIL 600 PM CDT... AT 522 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF HARRISBURG...OR 12 MILES NORTHEAST OF MARION...MOVING NORTHEAST AT 4 MPH. WINDS UP TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:58 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 32 min |
| Jun 14, 3:27 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 33 min |
| Jun 14, 3:53 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 37 min |
| Jun 14, 3:59 PM CDT | Areal Flood Advisory | BMX | Elmore, Montgomery | 3 hr |
| Jun 14, 4:09 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Montgomery | 36 min |
| Jun 14, 4:30 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 45 min |
| Jun 14, 4:37 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Montgomery, Pike | 23 min |
| Jun 14, 4:43 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 32 min |
| Jun 14, 4:45 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 30 min |
| Jun 14, 4:51 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Dallas, Perry | 24 min |
| Jun 14, 5:01 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Pike | 44 min |
| Jun 14, 5:03 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 42 min |
| Jun 14, 5:04 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 26 min |
| Jun 14, 5:10 PM CDT | Areal Flood Advisory | BMX | Dallas | 3 hr |
| Jun 14, 5:49 PM CDT | Areal Flood Advisory | BMX | Perry | 3 hr |
| Jun 14, 6:08 PM CDT | Areal Flood Advisory | BMX | Dallas, Greene, Hale, Marengo, Perry, Sumter | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.